Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 18, NWS Amarillo, TX
NWS Amarillo, TX issued this flash flood warning at Aug 2, 2007, 1:09 PM CDT for Potter County, Randall County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 1:09 PM CDT (18:09 UTC)
- Expired
- Aug 2, 2007, 5:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
Counties Potter County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 18 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 6.2 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1391 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 686 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KAMA 021810 FFWAMA TXC375-381-022200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE AMARILLO TX 109 PM CDT THU AUG 2 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * FLASH FLOOD WARNING FOR... POTTER COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF AMARILLO... RANDALL COUNTY IN THE PANHANDLE OF TEXAS... THIS INCLUDES THE CITY OF CANYON... * UNTIL 500 PM CDT * AT 1255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER POTTER AND RANDALL COUNTIES INCLUDING THE CITY OF AMARILLO. OVER TWO INCHES OF RAIN HAS FALLEN OVER AMARILLO CAUSING MANY MAJOR STREETS AND HIGHWAYS TO FLOOD INCLUDING INTERSTATE 40 AT WASHINGTON...BELL...WESTERN... GEORGIA...HILLSIDE...COULTER AND LOOP 385. ADDITIONAL RAIN WILL CAUSE CONDITIONS TO WORSEN AND MORE STREETS TO FLOOD AND BECOME IMPASSABLE. THE NATIONAL WEATHER SERVICE HAS RECEIVED MANY REPORTS OF WATER UP TO THE HOODS AND DOORS OF CARS. TRAVEL AROUND THE CITY OF AMARILLO AND SURROUNDING AREAS IS HIGHLY DISCOURAGED. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 3476 10163 3557 10163 3557 10215 3477 10216 $$ SP
1 follow-up statement
000 WGUS74 KAMA 021945 FFSAMA FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 242 PM CDT THU AUG 2 2007 TXC375-381-021952- POTTER TX-RANDALL TX- 242 PM CDT THU AUG 2 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR RANDALL AND POTTER COUNTIES... THE HEAVIEST RAIN HAS EXITED POTTER ADN RANDALL COUNTIES AS OF 245 PM. MORE SHOWERS AND THUNDERSTORMS MAY DEVELOP AND MOVE OVER THE AREA LATER THIS AFTERNOON INTO THE EVENING. BUT FOR NOW...HEAVY RAINFALL THAT COULD LEAD TO FLASH FLOODING IS NOT EXPECTED. LAT...LON 3476 10163 3557 10163 3557 10215 3477 10216 $$ LG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 1:07 PM CDT, 2 minutes earlier.
Area forecast discussion, Aug 2, 1:07 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 107 PM CDT THU AUG 2 2007 .AVIATION... THUNDERSTORMS WITH HEAVY RAINFALL WILL CONTINUE THROUGH MUCH OF THE AFTERNOON WITH LOW CEILINGS. WE MAY SEE SHOWERS AND STORMS TAPER OFF AFTER SUNSET. LOW CLOUDS AND FOG WILL PROBABLY MOVE BACK INTO THE PANHANDLES AFTER MIDNIGHT. && .PREV DISCUSSION... /ISSUED 1116 AM CDT THU AUG 2 2007/ UPDATE... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS THE SOUTHERN TEXAS PANHANDLE IN THE VICINITY OF A FRONTAL BOUNDARY. THIS BOUNDARY CURRENTLY STRETCHES FROM NEAR HEREFORD TO AMARILLO TO PERRYTON AND IS EXPECTED TO REMAIN STATIONARY OR MOVE SLOWLY BACK TO THE NORTHWEST DURING THE DAY TODAY. HAVE INCREASED PRECIPITATION CHANCES TO 70 PERCENT IN THE SOUTHEAST THIS AFTERNOON WHERE THUNDERSTORMS ARE DRIFTING SOUTH ALONG AN OUTFLOW BOUNDARY. DECREASED CHANCES TO 30 PERCENT IN THE NORTHWEST. HAVE ALSO DECIDED TO EXTEND THE PATCHY FOG WORDING IN THE SOUTHERN ZONES AS SOME AREAS CONTINUE TO SEE VISIBILITIES AS LOW AS 3 MILES. MOST OF THE FOGGY CONDITIONS WILL OCCUR IN AND NEAR THE SHOWERS AND STORMS. HAVE ALSO LOWERED HIGH TEMPERATURES ACROSS THE SOUTHEAST AS THE AREA OF RAIN AND THICK CLOUDS WILL HELP TO KEEP TEMPERATURES FROM CLIMBING OUT OF THE MID 80S THERE. OTHERWISE HAVE NOT MADE CHANGES TO THE CURRENT FORECAST PAST DAY 1. KIMBLE PREV DISCUSSION... /ISSUED 636 AM CDT THU AUG 2 2007/ AVIATION... LOW CLOUDINESS AND PATCHY AREAS OF FOG WILL RESULT IN IFR TO MVFR CONDITIONS AT THE AMARILLO AND GUYMON TAF SITES THIS MORNING...BECOMING VFR THIS AFTERNOON AND TONIGHT. GENERALLY VFR CONDITIONS ARE EXPECTED AT THE DALHART TAF SITE THROUGH TONIGHT. SCATTERED CONVECTION WILL BE LIKELY AT ALL THREE TAF SITES BY THIS AFTERNOON WHICH WILL RESULT IN IFR TO MVFR CONDITIONS. A BOUNDARY ACROSS THE NORTHERN PANHANDLES WILL KEEP WINDS LIGHT...5 TO 15 KNOTS...FROM THE NORTH AND NORTHEAST AT THE DALHART AND GUYMON TAF SITES TODAY BECOMING EAST TO SOUTHEAST BY THIS EVENING AND LIGHT AND VARIABLE OVERNIGHT TONIGHT. LIGHT EAST TO SOUTHEAST WINDS OF 5 TO 15 KNOTS AT THE AMARILLO TAF SITE WILL BECOME SOUTHERLY TONIGHT AROUND 5 KNOTS OR LESS. SCHNEIDER PREV DISCUSSION... /ISSUED 455 AM CDT THU AUG 2 2007/ DISCUSSION... LOOKS LIKE ONE MORE DAY OF SCATTERED TSTMS ACROSS FCST AREA BEFORE PRECIP CHCS DWINDLE. WEAK BOUNDARY WHICH HAS SLIPPED INTO NWRN ZNS COULD PROVE TO BE A FOCUS FOR TSTMS TODAY...AND HAVE RAISED POPS ACCORDINGLY ACROSS THE BOARD TO 40 PERCENT. ALSO MENTIONED PATCHY MORNING FOG AND LOCALLY HEAVY RAINFALL DUE TO TROPICAL NATURE OF THE ATMOSPHERE WITH PRECIPITABLE WATER VALUES ABV NORMAL FOR THIS TIME OF YEAR. UPPER LEVEL RIDGING TO ASSERT ITSELF OVER SRN PLAINS BEGINNING FRIDAY AND LASTING THRU THE WEEKEND BEFORE THE AXIS SLIDES A BIT E OF FCST AREA BY EARLY NEXT WEEK. PNHDLS TO BE IN MORE OF A BROAD SW FLOW ALOFT WITH WARMER TEMPS IN STORE DURG THE WEEKEND THRU EARLY NEXT WEEK. LEESIDE TROF TO BE IN THE VCNTY DURG THAT TIME AND COULD SERVE AS A FOCUS FOR ISOLD TSTMS JUST ABOUT ANY DAY...BUT WHERE AND WHEN VERY DIFFICULT TO DETERMINE THIS FAR OUT...SO HAVE KEPT POPS BELOW MENTIONABLE VALUES FROM FRIDAY THRU NEXT THURSDAY. THESE DETAILS BEST IRONED OUT AS TIME GETS CLOSER. MEDIUM RANGE MODELS IN GENERAL AGREEMENT WITH OVERALL UPPER AIR PATTERN THIS WEEKEND THRU MUCH OF NEXT WEEK AND ACCEPTED. FAIRLY TYPICAL SUMMER WEATHER IN STORE FOR PNHDLS BEGINNING FRIDAY AND LASTING WELL INTO NEXT WEEK. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 15/13
Hazardous weather outlook, Aug 2, 1:00 PM CDT, 9 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT THU AUG 2 2007 OKZ001>003-TXZ001>020-031100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. SEVERAL SURFACE BOUNDARIES COMBINED WITH A MOIST AND UNSTABLE ATMOSPHERE WILL CONTINUE TO HELP THUNDERSTORMS TO DEVELOP THROUGH THE NIGHT. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THROUGH TONIGHT... ANY STORMS WILL BE CAPABLE OF PRODUCING HAIL AND GUSTY WINDS. ALSO... VERY HEAVY RAINFALL WILL BE POSSIBLE DUE TO ABUNDANT MOISTURE AND SLOW MOVEMENT OF ANY STORMS THAT DEVELOP...WHICH MAY LEAD TO LOCALIZED FLOODING OR FLASH FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS MAY BE CALLED UPON FOR FLOODING AND RAINFALL REPORTS. GOEHRING
In the hours before
Special weather statement, Aug 2, 10:19 AM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1019 AM CDT THU AUG 2 2007 TXZ014-015-019-020-021615- COLLINGSWORTH TX-DONLEY TX-GRAY TX-WHEELER TX- 1019 AM CDT THU AUG 2 2007 ...HEAVY RAIN PRODUCING THUNDERSTORMS IN NORTHERN COLLINGSWORTH...NORTHERN DONLEY...GRAY AND WHEELER COUNTIES... AT 1019 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS GRAY...WHEELER...NORTHERN DONLEY AND NORTHERN COLLINGSWORTH COUNTIES. THE STORMS WERE MOVING SLOWLY WEST AND SOUTHWEST AT 5 MILES AN HOUR. SOME ROADWAYS HAVE WATER FLOWING OVER THEM IN THE SOUTHEAST TEXAS PANHANDLE. CREEKS AND RIVERS WILL ALSO HAVE STRONG RISES IN THEM AND MAY OVERFLOW THEIR BANKS IN LOCALIZED AREAS. BE ALERT FOR WATER OVER ROADWAYS AND FOR WATER RISING IN CREEKS AND LOW SPOTS. IF YOU OBSERVE FLOODING OVER A ROADWAY...REMEMBER TURN AROUND DONT DROWN. LG
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.